MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534650
Medical Device Problem Codes Difficult to Remove (1528); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) (b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a previously implanted advanix rx biliary stent was removed from a patient during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the biliary ducts and papilla performed on (b)(6) 2021.On (b)(6) 2020, an advanix rx biliary stent was successfully implanted without any problem.It was reported that the patient returned to the hospital on (b)(6) 2021 due to abdominal pain.The physician found with the endoscope that the stent had migrated in the duodenum wall leading to have some bleeding.Reportedly, the physician experienced difficult removing the stent as it stayed tangential to the wall of the duodenum and perforated the duodenum wall.The migrated stent was successfully removed with a snare and a new stent was not implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fully recovered.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Initial reporter fax: (b)(6).Block h6: medical device code a010402 captures the reportable event of stent migration.Patient code e1002 captures the reportable event of abdominal pain.Patient code e2114 captures the reportable event of perforation.Patient code e0506 captures the reportable event of hemorrhage/bleeding.Block h10: the returned advanix biliary stent was analyzed, was performed, and was inspected under microscope, it was noted that the stent blackened; also, it was deformed (strangulated) at proximal section.No other issues with the device were noted.The reported event of stent migration was not confirmed.Based on the provided and collected information, the reported adverse event of pain, perforation and hemorrhage are known risks of the surgical procedure.Upon analysis, it was determined that the stent was blackened; also, it was deformed (strangulated) at proximal section.The outer diameter of the stent was found within specification and the stent did not have any issue that could have contributed with the reported event of stent difficult to remove.Therefore, it will be documented as no problem detected due to the device complaint or problem cannot be confirmed.It is likely that blackened condition occurred due to the stent was in placed for several months within the anatomy and it was strangulated probably while it was being retrieved by a retrieval device that held the stent to remove it.Thus, the observed issues of stent blackened and deformed (strangulated) will be documented as 'adverse event related to procedure' since the adverse event occurred during the procedure and the device had no influence on event.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.There was no issue noted with translation, wording, or graphics during the revision of the instructions for use /ifu.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11517096
Report Number3005099803-2021-01102
Device Sequence Number3827761
Product Code FGE
UDI-Device Identifier08714729787204
UDI-Public08714729787204
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2022
Device Model NumberM00534650
Device Catalogue Number3465
Device Lot Number0025831300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;